Search Results

1 - 2 of 2 items

  • Author: Ramona Ungureanu x
Clear All Modify Search
OPEN ACCESS

Abstract

Angioedema with life-threatening site is one of the most impressive and serious reasons for presenting to the ENT doctor. Among different causes (tumors, local infections, allergy reactions), an important cause is the side-effect of the angiotensin converting enzyme (ACE) inhibitors drugs. ACE-inhibitors-induced angioedema is described to be the most frequent form of bradykinin-mediated angioedema presented in emergency and also one of the most encountered drug-induced angioedema. The edema can involve one or more areas of the head and neck region, the most affected being the face, the lips, the tongue, followed by the larynx, when it may determine respiratory distress and even death.

There are no specific diagnosis tests available and the positive diagnosis of ACE-inhibitors-induced angioedema is an exclusion diagnosis. The authors performed a review of the most important characteristics of the angioedema caused by ACE-inhibitors and present their experience emphasizing the diagnostic algorithm.